Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Divisibility properties of integers $ x,\ k$ satisfying $ 1\sp k+\cdots+(x-1)\sp k=x\sp k$


Authors: P. Moree, H. J. J. te Riele and J. Urbanowicz
Journal: Math. Comp. 63 (1994), 799-815
MSC: Primary 11D41; Secondary 11B68, 11Y50
MathSciNet review: 1257577
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Based on congruences $ \bmod\;p$ and on properties of Bernoulli polynomials and Bernoulli numbers, several conditions are derived for x, $ x,k \geq 2$ to satisfy the Diophantine equation $ {1^k} + {2^k} + \cdots + {(x - 1)^k} = {x^k}$. It is proved that $ {\text{ord}_2}(x - 3) = {\text{ord}_2}k + 3$ and that x cannot be divisible by any regular prime. Furthermore, by using the results of experiments with the above conditions on an SGI workstation it is proved that x cannot be divisible by any irregular prime $ < 10000$ and that k is divisible by the least common multiple of all the integers $ \leq 200$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11D41, 11B68, 11Y50

Retrieve articles in all journals with MSC: 11D41, 11B68, 11Y50


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1994-1257577-1
PII: S 0025-5718(1994)1257577-1
Keywords: Sums of powers, regular and irregular primes, Bernoulli numbers, congruences, Diophantine equations
Article copyright: © Copyright 1994 American Mathematical Society